I’ve been a member of Jo’s trust for a year now and read/replied to lots of posts but this is the first time I’ve posted myself as I can’t find any answers to my question anywhere else.
I was initially diagnosed with stage 3C1 squamous cell cervical cancer in October 2020 and had the usual treatment. Whilst I was waiting for my 12 week scan to see if it had worked, I developed hip pain and was diagnosed with stage 4 cervical cancer with bone mets to my hip. Since then I’ve had surgery, 6 rounds of carbo/taxol chemo and 15 sessions of radiotherapy and I’m now on a treatment break so long as nothing changes clinically.
Since finding the bone mets, I have been having Denosumab injections every 4 weeks and haven’t typically had any side effects until this last one a week ago. I have been having awful body/bone aches, I seize up after sitting down for just half an hour and when I wake up in the morning I feel like I’ve slept with my hands clenched shut. My main pain is in my left shoulder, my fingers & my feet (typically around my Achilles area).
So, long story aside, has anyone else had Denosumab and noticed side effects like this? I walk with one crutch after my surgery and my mobility is improving weekly, I was in a wheelchair less than 6 months ago so I have been thinking is the pain because I use my crutch in my left arm. I’ve also had the obvious thought of it being my cancer spreading further (I see my consultant on the 15th). I’m also a year deep into the menopause without any HRT and only a small dose of Venlafaxine for hot flushes so I also don’t know if it’s the menopause contributing as well.
If anyone can shed light on it I’ll be very grateful.
Thanks, Charl xx
Charl, I’m so sorry to hear what you’re going through. It’s what everyone dreads. You’re a fighter to be sure, but it does sound like the drug is having some unwanted side effects. I had similar when I briefly took simvastatin some years ago. I stopped that mighty quick! Unfortunately you can’t - but definitely tell your consultant on the appointment that this is getting unbearable, and is there anything that can mitigate the side effects. I had to look up Denosumab and it does sound like a vicious drug, sadly - I guess most things that treat cancer are pretty nasty for the body as well.
Thinking of you and hoping that your appointment on the 15th will bring you some answers. Xx
I haven’t had a similar experience to you so I’m afraid can’t really help you with your question.
I was just wondering whether you are aware of the 'private category advanced cervical 'cancer section of this forum; I would think there will be some ladies there who may have similar experiences to you.
I’m hope you manage to get some answers and improvements to your situation soon.
Thanks Jazza, I wasn’t aware of that. How do I find it? X
You can find the advanced section as follows:
Navigating the forum
Every conversation on the Forum has a category, to help you narrow down your search. This allows our community to find conversations with similar experiences to their own. There are a few ways you can look for posts in a specific category. Please follow one of these steps:
- Visit the Forum homepage, this page automatically is set up to list all of our forum categories for you to choose from. Please take the time to read through each description.
- Once you have found the area you would like to read or submit a post in, please click on the category you wish to view.
Or if it’s easier, here is a link: https://forum.jostrust.org.uk/c/join-living-with-advanced-cervical-cancer/27
Hope this helps?
Thank you so much, I have registered to be part of the advanced group. I’ll delete this post to save confusion once I’ve posted it there xx